Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Can Melatonin cause diarrhea?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
Can Melatonin cause diarrhea?
Posted Mon, 3 Mar 2014 in Medicines and Side Effects
Answered by Dr. Vidya KR 46 minutes later
Brief Answer: Melatonin not found to cause diarrhea Detailed Answer: Hi XXXX Thanks for writing to XXXXXXX I went through your query and understood your concerns. Melatonin is a hormone found naturally in the body. Melatonin helps control your sleep and wake cycles. I have not found any literature on the effect of melatonin on bowel movements at usual treating dose(0.2 to 20 mg). So melatonin is not a cause for your diarrhea. Hope this information helpful to you. Feel free to ask further related query. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor